Tennessee, 2005

Damaging Wind in Tennessee, August 15, 2005

August 15, 2005 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 15, 1:18 PM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 15, 1:18 PM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
318 PM EDT MON AUG 15 2005

.SHORT TERM...(TONIGHT AND TUESDAY)...MOST CONVECTION CONTINUES TO
DEVELOP ACROSS MIDDLE TN/CUMBERLAND PLATEAU REGION...AND ALSO JUST
EAST OF THE TN/NC STATE LINE.  MOVEMENT IS EAST OR SOUTHEAST AT
AROUND 10 MPH.  WITH THE WEAK COLD FRONT STILL TO OUR NORTH...I
DONT EXPECT ANY ORGANIZED CONVECTION IN OUR REGION OVERNIGHT.
STILL MIGHT SEE ISOLATED STRONG STORMS BRIEFLY.  CARRIED CHANCE POPS
ACROSS THE BOARD THIS EVENING...THEN SLIGHT CHANCE OVERNIGHT...WHICH
WAS LITTLE CHANGE FROM PREVIOUS FORECAST/GRIDS.

FOR TUESDAY...WEAK FRONT LOOKS TO SAG SOUTHWARD TOWARD OR INTO NRN
PARTS OF THE FORECAST AREA...SO NUDGED POPS UP TO LIKELY IN THE
NORTH AND CONTINUED HIGH CHANCE ELSEWHERE.

FOR TEMPERATURES...WENT FOR PERSISTENCE TONIGHT AND FAVORED WARMER
MAX TEMPS TUESDAY GIVEN HOW MUCH TEMPS HAVE WARMED TODAY (ABOVE
15/00Z MOS).

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...WEAKENING FRONTAL
BOUNDARY REMAINS ACROSS THE REGION WEDNESDAY AND THURSDAY FOR
CONTINUED CHANCE POPS.  SOME DRYING EXPECTED IN THE MID AND UPPER
LEVEL FRIDAY AND SATURDAY WITH A RIDGE BUILDING IN.   AS SUCH...
EXPECT NORMAL SUMMERTIME AFTERNOON/EVENING CONVECTION.  A FRONT
PUSHES INTO THE THE REGION ON SUNDAY AND MONDAY.  CONFIDENCE IS LOW
WITH TIMING AND STRENGTH OF THIS FEATURE AND WILL KEEP POPS NEAR 20
TO 30 PERCENT.  GUIDANCE TEMPS LOOK GOOD AND WILL KEEP FORECAST
NUMBERS CLOSE.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             73  93  72  89 /  30  50  40  30
KNOXVILLE MCGHEE TYSON AIRPORT, TN  72  90  70  88 /  30  50  40  30
OAK RIDGE, TN                       71  90  70  87 /  30  50  40  30
TRI CITIES AIRPORT, TN              68  86  68  85 /  40  60  50  40

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

TG/MJB
Hazardous weather outlook, Aug 15, 2:00 AM CST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT MON AUG 15 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-161000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE.
THE MAIN THREATS WILL BE STRONG DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING
HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE
THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT
TIMES THROUGHOUT THE WEEK.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

HW

In the hours before

Local storm report, Aug 15, 12:48 PM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
248 PM EDT MON AUG 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 S SPRING CITY         35.67N 84.86W
08/13/2005                   RHEA               TN   UTILITY COMPANY

            SECOND TREE AND POWER LINES DOWN ALONG TWIN OAK RD.
            LOCATED ONE MILE SOUTH OF SPRING CITY. REPORTED BY
            VOLUNTEER ELECTRIC.

&&

GRC

The radar

The Northeast Alabama radar (KHTX), 102 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bledsoe

When
August 15, 3:30 PM CST to 3:45 PM CST
Where
Bledsoe County, Brayton
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -85.183

Several trees down near Brayton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470865.